Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Riemannian metrics with large $ \lambda\sb 1$


Authors: B. Colbois and J. Dodziuk
Journal: Proc. Amer. Math. Soc. 122 (1994), 905-906
MSC: Primary 58G30; Secondary 53C20
MathSciNet review: 1213857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every compact smooth manifold of three or more dimensions carries a Riemannian metric of volume one and arbitrarily large first eigenvalue of the Laplacian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G30, 53C20

Retrieve articles in all journals with MSC: 58G30, 53C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1213857-9
PII: S 0002-9939(1994)1213857-9
Article copyright: © Copyright 1994 American Mathematical Society